MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FLEXIBLE DRILL 35MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. FLEXIBLE DRILL 35MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71362935
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a procedure, the flexible drills used to drill holes for redapt cup fixation bent due to hard bone and difficult angle trajectory.The procedure was successfully completed without delay using a competitor device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
G3, h2,h3 and h6: the device, used in treatment, was not returned for evaluation but the pictures were reviewed, and the material bending was confirmed.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Damage from misuse or rough handling are likely probable causes of the reported event.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
FLEXIBLE DRILL 35MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11683518
Report Number1020279-2021-03086
Device Sequence Number3128249
Product Code JDI
UDI-Device Identifier03596010464668
UDI-Public03596010464668
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71362935
Device Catalogue Number71362935
Device Lot Number119GSC0015
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer07/13/2021
Initial Report FDA Received Date04/18/2021
Supplement Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1